MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. WORKMATE CLARIS DISPLAY PLUS AMPLIFIER; COMPUTER, DIAGNOSTIC, PROGRAMMABLE

ST. JUDE MEDICAL, INC. WORKMATE CLARIS DISPLAY PLUS AMPLIFIER; COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Model Number H700150
Medical Device Problem Code Signal Artifact/Noise (1036)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in the final report.
 
Event or Problem Description
During the procedure noise was experienced on the surface signals while pacing and a clinically significant delay occurred.When the physician ablated the slow pathway area for treatment of the avnrt, cs pacing at 500 ms was requested to watch for the av node conduction.With the presence of the high amplitude pacing artifact on surface egms during this case, there were large amplitude surface electrograms timed with both the pacing spike and the qrs.Rf energy was applied to the ablation catheter in the slow pathway area.During the first ablation, the av nodal conduction time was affected.The physician stopped rf ablation within 1.2 seconds of noticing the conduction delay.Av wenckebach was tested with cs pacing and found to be 490 ms, which was 150 ms longer than had been measured at baseline.At this point the physician decided to wait for at least 30 minutes to see if the av nodal conduction time would recover to baseline measurements before deciding how to proceed.Av wenckbache was tested continually during this period at 5-10 minute intervals.After 30 minutes or more, the physician decided to administer isoproterenol.Sinus rate increased and av conduction time decreased after isoproterenol was administered.It was during this waiting time that the physician remarked that the pacing artifact on surface electrograms needed to be fixed because it was interfering with his ability to distinguish qrs complex (and therefore, monitor av conduction).Another attempt was made with rf energy.Cs pacing was performed again.The surface electrogram with the greatest amplitude artifact, lead ii, was removed from the claris live screen to eliminate its obscuring effect on the physiologic responses to pacing.The physician then chose to use focal cryo ablation in the same area until he decided to end the procedure.There was no further intervention needed.The patient was stable at the end of the procedure.The direct cause of the noise remains unknown.
 
Additional Manufacturer Narrative
One workmate claris amplifier was received for evaluation.The returned workmate claris amplifier was powered on and successful communication was established with the test standard workmate claris computer.A basic signal acquisition/quality test which included the surface ecg, baseline, amplitude and stimulus switching were performed and confirmed that the returned amplifier performed within the factory specifications.The communication test was run for several minutes and no interruption or drop in communication was observed.A pace output test was performed by connection the returned claris amplifier to test standard ep-4 stimulator, ecg stimulator, scu pacing test load and 500 ohms load block.The ecg channels and channels 1 and 2 were monitored while the stimulator was on and no spurious signal was observed.The reported complaint of noise artifact and subsequent cancellation could not be confirmed.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.Based on the information received, the cause of the reported noise issue and subsequent delay could not be determined.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.
 
Event or Problem Description
Further information confirmed the amplifier was the suspected cause for the noise and subsequent delay in procedure.

Brand Name
WORKMATE CLARIS DISPLAY PLUS AMPLIFIER
Common Device Name
COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
one st. jude medical drive
st. paul MN 55117
MDR Report Key9835157
Report Number2184149-2020-00028
Device Sequence Number16926532
Product Code DQK
UDI-Device Identifier05415067001245
UDI-Public05415067001245
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K151911
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberH700150
Device Catalogue NumberH700150
Device Lot Number5744443
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/19/2020
Supplement Date Received by Manufacturer04/24/2020
05/21/2020
06/15/2020
Initial Report FDA Received Date03/16/2020
Supplement Report FDA Received Date05/04/2020
06/15/2020
06/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;